MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND RESOLUTE ONYX RX; CORONARY DRUG-ELUTING STENT
Model Number RONYX20008UX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
One resolute onyx coronary drug eluting stent was attempted to be used.The device was inspected prior to use with no issues noted.It was reported that guidewire movement issues occurred when inserting the stent past the tuohy and advancing up the internal lumen of the guide.The device was unable to be removed from the guidewire.The guide catheter, guide wire and stent device were all removed together without incident. it was stated that the stent did not exit the distal end of the guide catheter or come into contact with the patient's anatomy.The procedure was completed using a new guide wire, a new guide catheter and a new resolute onyx stent.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the device was returned for evaluation.The device returned with a detachment of the transition shaft at the exchange joint.The detached distal section of the device returned loaded on a non-medtronic guidewire.The guidewire could not be removed from the detached distal section.The transition shaft material was stretched and jagged and on both sides of the detachment site.The core wire was kinked.Bunching was evident to the proximal balloon pillow.The stent was positioned on the balloon between the marker bands as per position specification.Misalignment was evident to the mid stent wraps with struts raised and bunched.No deformation was evident to the distal tip.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14618704
Report Number9612164-2022-02134
Device Sequence Number5140630
Product Code NIQ
UDI-Device Identifier00643169556621
UDI-Public00643169556621
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2024
Device Model NumberRONYX20008UX
Device Catalogue NumberRONYX20008UX
Device Lot Number0010861529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale